Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Asymptotics of random domino tilings of rectangular Aztec diamonds

Alexey Bufetov and Alisa Knizel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider asymptotics of a domino tiling model on a class of domains which we call rectangular Aztec diamonds. We prove the Law of Large Numbers for the corresponding height functions and provide explicit formulas for the limit. For a special class of examples, the explicit parametrization of the frozen boundary is given. It turns out to be an algebraic curve with very special properties. Moreover, we establish the convergence of the fluctuations of the height functions to the Gaussian Free Field in appropriate coordinates. Our main tool is a recently developed moment method for discrete particle systems.


Nous nous intéressons aux propriétés asymptotiques d’un modèle de pavage par dominos sur une classe de domaines que nous appelons les diamants aztèques rectangulaires. Nous prouvons une loi des grands nombres pour les fonctions de hauteur correspondantes, et donnons des formules explicites pour la limite. Pour une classe d’exemples particulière, nous pouvons donner la paramétrisation explicite de la frontière gelée. Cette dernière se trouve être une courbe algébrique aux propriétés très particulières. De plus, nous établissons la convergence des fluctuations des fonctions de hauteur vers le champ libre gaussien dans des coordonnées appropriées. Notre outil principal est une méthode de moments développée récemment dans le cadre des systèmes de particules discrets.

Article information

Ann. Inst. H. Poincaré Probab. Statist., Volume 54, Number 3 (2018), 1250-1290.

Received: 28 September 2016
Revised: 14 February 2017
Accepted: 11 April 2017
First available in Project Euclid: 11 July 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]
Secondary: 60C05: Combinatorial probability

Random domino tilings Central limit theorem Moment method


Bufetov, Alexey; Knizel, Alisa. Asymptotics of random domino tilings of rectangular Aztec diamonds. Ann. Inst. H. Poincaré Probab. Statist. 54 (2018), no. 3, 1250--1290. doi:10.1214/17-AIHP838.

Export citation